Alert archive / Tennessee / Freeze Watches in 2021

Freeze Watch 1, NWS Nashville, TN

April 20, 202121 counties in Tennessee

NWS Nashville, TN issued this freeze watch at Apr 20, 2021, 2:17 AM CDT for 21 counties in Tennessee. It took effect at Apr 22, 2021, 12:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 2:17 AM CDT (07:17 UTC)
In effect from
Apr 22, 2021, 12:00 AM CDT
Expired
Apr 21, 2021, 2:13 AM CDT
In force
Issued by
NWS Nashville, TN
All 21 counties

Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS74 KOHX 200717
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
217 AM CDT Tue Apr 20 2021

TNZ008>011-028>034-062>066-075-077>080-210800-
/O.NEW.KOHX.FZ.A.0001.210422T0500Z-210422T1300Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Rutherford-Cannon-De Kalb-White-Cumberland-
Bedford-Coffee-Warren-Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
217 AM CDT Tue Apr 20 2021

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of Middle Tennessee.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
580 
WWUS74 KOHX 201913
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
213 PM CDT Tue Apr 20 2021

TNZ008>011-028>034-062>066-075-077>080-211000-
/O.CON.KOHX.FZ.A.0001.210422T0500Z-210422T1300Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Rutherford-Cannon-De Kalb-White-Cumberland-
Bedford-Coffee-Warren-Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
213 PM CDT Tue Apr 20 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Portions of Middle Tennessee, especially east of I-65.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

27
870 
WWUS74 KOHX 210713
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
213 AM CDT Wed Apr 21 2021

TNZ008>011-028>034-062>066-075-077>080-221300-
/O.UPG.KOHX.FZ.A.0001.210422T0500Z-210422T1300Z/
/O.NEW.KOHX.FZ.W.0003.210422T0400Z-210422T1300Z/
Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam-
Overton-Fentress-Rutherford-Cannon-De Kalb-White-Cumberland-
Bedford-Coffee-Warren-Grundy-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
213 AM CDT Wed Apr 21 2021

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
THURSDAY...

* WHAT...Sub-freezing temperatures in the low 30s expected, with
  upper 20s possible on the Cumberland Plateau.

* WHERE...Eastern half of Middle Tennessee.

* WHEN...From 11 PM this evening to 8 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ005>007-023>027-056>061-093>095-221300-
/O.NEW.KOHX.FR.Y.0003.210422T0400Z-210422T1300Z/
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Davidson-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Wayne-
Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Clifton, Waynesboro, Lawrenceburg, and Pulaski
213 AM CDT Wed Apr 21 2021

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Western half of Middle Tennessee.

* WHEN...From 11 PM this evening to 8 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze watch went out at Apr 20, 12:39 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 20, 12:39 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1239 AM CDT Tue Apr 20 2021

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

After a few CU this afternoon skies will be clear/mostly clear
overnight. Did notice a fairly good inversion on the sounding
tonight at around 770 mb. This means the higher elevations could
be a degree or two warmer than the valleys. The current forecast
looks to have a good handle on this and no changes were needed.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR continues at the terminals while a few clouds move near CSV
tonight. VFR is expected thru much of the day before clouds
increase NW to SE after 00z Wed. SW winds may be gusty this
afternoon, 15 to 20 kts. RA will approach CKV/BNA/MQY at the end
of the TAF period with IFR CIGs possible.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........Schaper
Hazardous weather outlook, Apr 19, 5:15 AM CDT, 21 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
515 AM CDT Mon Apr 19 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
515 AM CDT Mon Apr 19 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Low temperatures Thursday morning will be in the lower to mid 30s
allowing widespread frost to develop across most of Middle Tennessee.
In addition, patchy frost will be possible again Friday morning
mainly along the Cumberland Plateau.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

Nearby

Freeze Watches in Tennessee, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.